Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Weaning off methadone
    avatar
    curtdizz posted:
    I have been on methadone for 5 months. I got up to 70 mgs and was nodding out everyday. I finally stabalized at 48 mgs and have been there for 3 months. I am weaning off at 2 mgs per day. Is this too fast? plz help
    Reply
     
    avatar
    sunnwayne responded:
    it really depends on your body mind and soul. You can beat this if you get it mind over matter. i have heard some people who come off of it at 5mg or even 1 mg aweek have mild symptoms when coming offof it, but you havent been on it to long, so my advice is get it convinced in your head that, you dont need or want this crap, and get a good support system because severe depression comes in you dont want to be a lone and get as active as possible it helps to burn the chemicals out of th fatty tissue, good luck on what route u take but get off of it before it ruins yuor life:)
     
    avatar
    Taximan283 replied to sunnwayne's response:
    2 mg a day is very fast. Usually you cut the dose once a week, or once a month. But as the previous poster said, it varies from 1 person to another. I say go as fast as you can handle, without a relapse. Mdone especially, takes 48 hours to get half way out of your system. So if you cut the dose today, you won't feel that for 2 days. Therefore if you keep cutting the dose daily, you may wake up 1 day and it will hit you all at once. If this happens you may then increase the dose too much just to get out of the wds. However, if this doesn't happen to you, then you're fine.

    Since you were nodding out on it, the dose was way too high. So until you get down to a better dose, cutting down will be easy. But at some point it may become hard. If that happens, don't get discouraged. Just slow down on the cuts. You have to take it as it comes. But I agree with the answer before mine. You weren't on it long, so the quicker you can quit, the better.

    Btw, what were you on before the Mdone? What you were taking, as well as how long and how much, will also influence how hard or easy it will be to get off the Mdone.

    Keep us posted, and let us know if you need help.


    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    How Family Member Can Deter Addiction In Adolescents
    Families are the people who know teens the best. It is important that teens know that their families will always provide them with ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.